Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online
Ask a Urologist   »  

Red spots appeared on penis and started itching. What is the problem and cure?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Sir I am having itching problem under the foreskin of my penis and on the pink bulbous area. There are red spots and it burns.There also is some white deposit in morning. Pls suggest what can be the problem and its solution?
Posted Fri, 21 Dec 2012 in Penis Problems
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

It appears that you are suffering from a 'balano-posthitis' (infection of the glans and foreskin of the penis ), caused by a fungal (yeast) infection. I would suggest the following measures:

- Wash the area (with the foreskin retracted) three to four times daily with diluted potassium permanganate solution (potassium permanganate crystals or solution should be available with your local chemist).

- After washing and patting dry with a clean cloth, apply a thin layer of an anti-fungal cream like miconazole (Micoderm) or clotrimazole (Candid), twice a day over the affected areas.

- Keep the surrounding areas clean, sweat-free and dry.

- Avoid using any strongly perfumed soap or shower gels.

- Avoid wearing tight clothing and wear loose cotton underwear.

If these measures are followed, your lesion should most likely settle down gradually within a week. In case it doesn't, then you have to see a dermatologist for a detailed evaluation and further treatment. It is also advisable to check your blood sugar, since this type of infection is common in diabetics.

Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Follow-up: Red spots appeared on penis and started itching. What is the problem and cure? 23 hours later
Are you a Urologist or a Psychiatrist?

I further want to know if there are any tablets for taking orally to cure the problem. Pls. suggest the name and mode of taking the same.
Answered by Dr. Jonas Sundarakumar 5 hours later
Hello again,

I am a Psychiatrist and Sexologist, specialized in treating both psychiatric disorders and sexual problems.

Now, regarding your follow-up question, if you have a lot of itching and discomfort, then you can take an anti-histamine medication, namely Levocet 5 mg, to be taken twice daily, after meals. Usually, oral antibiotics are not required unless there are severe symptoms like pus discharge or fever. In case, you develop any severe symptoms, then you can take Ziprax DT or Starfix DT 200 mg, to be taken twice daily, after meals, for 5 days.

Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Follow-up: Red spots appeared on penis and started itching. What is the problem and cure? 13 hours later
Pls. provide a specific name of medicine containing "diluted potassium permanganate solution" as the chemist wants a name of the medicine or brand of this composition.
Answered by Dr. Jonas Sundarakumar 9 hours later

Potassium permanganate is available as a powder form (no specific brand name for this), and you have to add a pinch of it to 1 litre of water to dilute it.

If it is not available at your local pharmacy, don't worry, instead of it you can get Betadine solution, which will definitely available in all pharmacies. Pour about 2 teaspoons of Betadine solution in 1/2 a litre of water and use it to wash the affected area (with the foreskin fully retracted), 3 to 4 times a day.

Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor